How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17515
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

My fiancé has not been able to keep food and liquids down

Customer Question

My fiancé has not been able to keep food and liquids down all afternoon and is now vomiting blood and stomach bile, what should I do?
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. D. Love replied 5 months ago.

Hello from JustAnswer.

I am sorry that your fiance is not feeling well.

Generally speaking, when someone is vomiting blood, it is time to be seen emergently. Persistent nausea and vomiting also would be a concern that he may be getting dehydrated, but it is OK to try some home interventions if the symptoms were limited to nausea and vomiting. Similarly, vomiting bile is a reflection of the severity of the nausea and vomiting. However, if he is now also vomiting blood, that warrants being checked because it is also possible that there is more bleeding than is apparent in the vomit, as the blood may have passed downstream in the gut.

Blood in the vomit could mean that there is an underlying condition that is causing the vomiting and the bleeding, such as gastritis or an ulcer. However, it is also possible that the bleeding could be related to a ruptured blood vessel due to the repeated vomiting.

If you are in a situation in which he cannot be seen emergently, it would be reasonable to use a medicine to suppress stomach acid until he can be seen, such as ranitidine or omeprazole. It also would be reasonable to limit oral intake to clear liquids.

If I can provide any additional information, please let me know.

Expert:  Dr. D. Love replied 5 months ago.

Please let me know if I can provide any further assistance.